Schizophrenia.com

I'm quitting abilify 15 mg, I want to feel alive again

I’m on strong antidepressants (MAOI) and satisfied with that. The only positive symptom I have got, is attacks of thought disturbance. But abilify doesn’t reduce them.

On the contrary, I think it paradoxically might worsen it.

I feel a little “dead” and hope quitting abilify might “wake me up”.

For how long have you been on abilify?

For several years. I messed up my medicine and by mistake I took 20 mg daily for a week, and I was completely “dead” I couldn’t understand why, then I realized I had taken too much, and it made me think that I might try to stop it.

I just want to try, if it worsens my mood I start again.

I never had “thought disturbances” when I’m not taking AP’s, so it might be a paradoxical side effect from the AP.

1 Like

Certainly everyone who knows me irl agrees that I’m a great deal more alive now than when I was on APs. But I’m also a little bit crazier which also fits me fine

2 Likes

Yes, it all comes down to how you feel. You should be allowed to be crazy, if that makes you feel better.
I like your craziness, but sometimes I ask myself if it’s too much? Not for us, but for you?

1 Like

Have you ever been hospitalised because you were psychotic?

I’m OK, I think. :stuck_out_tongue_winking_eye:

1 Like

Yes. But my “psychotic” episodes are dependent on depression. But according to the papers, I have been slightly psychotic and very depressed (ECT and so on)

My worst problem is attacks of depression, suicidal ideation, and if that comes back i will of course start abilify again.

1 Like

Maybe go down to 10mg first and see if you get symptoms.

1 Like

Good advice, but I’m so sick of the thought disturbances.

I have been with a bunch of friends the last two evenings, and every evening I had to go home early with attacks of very severe thought disturbances and suicidal thoughts even though I was medicated on abilify. It took a couple of hours, then i was okay again.

My plan is to stop it. If it goes bad, I start with 10 mg instead of 15.

Some people, as you know, get paradoxical side effects from AP’s.

2 Likes

Abilify made me a little too “waked up”. I actually got an increase in physical strength when they put me on Abilify. That just goes to show how the same med can affect different people differently. Abilify did some good things for me, but eventually I had to come off it.

1 Like

Yes, it’s really strange how meds work differently for each person.

Every person has an individual psychology and to some degree physiology - i mean, the brain is such a complex organ compared to the heart or the kidneys.

The person, the environment, your own personal history, interacts and changes the core physicality of the brain.

Anyway it’s an experiment, I hope it goes well, I’m sick of the thought disturbances. They reduce and complicate my social life.

2 Likes

Good luck.

Fifteen

1 Like

It’s risky to go cold turkey from a relative high dose. You could get overwhelming reactions. I would taper off a little bit at least. Go a week at 10, then a week at 5. That way you get to see what tendencies arise when you reduce and if the drug does anything for you or not.

1 Like

Thanks, I will take care. I had a strange evening yesterday and had to take a benzo.

If I experience any further worsening of my symptoms I start again.

I’m not the type that gets sudden psychotic breakthroughs, I think I will know if it’s time to take my abilify again.

1 Like